MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 16" (41 CM) APPX 4.4 ML, EXT SET W/MICROCLAVE®, 0.2 MICRON FILTER, CLAVE®, SPIRO; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 16" (41 CM) APPX 4.4 ML, EXT SET W/MICROCLAVE®, 0.2 MICRON FILTER, CLAVE®, SPIRO; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH3381
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 01/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received one used list# ch3381, 16" (41 cm) appx 4.4 ml, ext set w/microclave®, 0.2 micron filter, clave®, spiros®, clamp.The filter material of both 0.2 micron filter vents were wetted out as received.The set was primed with water and leak tested according to product performance specifications.Leakage occurred through both filter vents.The reported complaint of leakage at the filter was confirmed.The leakage occurred through multiple locations of the vent material on the 0.2 micron filters.This is due to wetting (saturating) of the vent material by the infusate solution during use.The probable cause is a temporary or permanent loss of the hydrophobic properties due to the infusate interaction with the vent material during use.A device history review (dhr) lot# 4461390 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.
 
Event or Problem Description
The event involved a 16" (41 cm) appx 4.4 ml, ext set w/microclave®, 0.2 micron filter, clave®, spiros®, clamp that the customer reported a leak of etoposide from the air vents of the 0.2 micron filter.The 24 hour etoposide infusion was administering via a secondary administration set that was luer locked into the bd primary line at the upper y-site.The customer reported the 16" (41 cm) appx 4.4 ml, ext set w/microclave®, 0.2 micron filter, clave®, spiros®, clamp was attached to the distal end of the bd primary line and was luer locked into the patient¿s port.During the 13th hour of the infusion the nurse identified the leak during her hourly line check.It was identified that the filter was in the upright position hanging from the patient¿s port (inlet over outlet).It was mentioned the safety pin was used to secure the set to the patient clothing during administration in order to keep the filter in the right orientation.Neither the nurse nor the patient experienced adverse events, however both experienced environmental exposure.There was patient involvement, however, no report of adverse event.

Brand Name
16" (41 CM) APPX 4.4 ML, EXT SET W/MICROCLAVE®, 0.2 MICRON FILTER, CLAVE®, SPIRO
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key9662228
Report Number9617594-2020-00033
Device Sequence Number16981883
Product Code FPA
UDI-Device Identifier00840619066284
UDI-Public(01)00840619066284(17)241101(10)4461390
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K070532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Catalogue NumberCH3381
Device Lot Number4461390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2020
Initial Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1